although I drink hardly any fluids at nite. I started with the 0.1 twice a day and my doctor increased it to 0.2. Twice a day. No matter the dose, my sleep is interrupted. Oddly, it doesnt work on my kidneys excessively during the day when drinking water.
Clonidine is a blood pressure med i think. I took it yrs back for leg pain. It helped the blood flow so my legs didnt hurt as bad. It didnt make me urinate. And it seems to me it would make u go in day as well if it was a diurec. Tinkle time has no clock. lol jk What are u takeing it for?
Clonidine will have the effect of removing some fluid for people. I asked my dr long ago why even as a younger woman I had to get up several times per night to go to the restroom, the explanation he gave me made sense to me. He said that since for my job all day, my kidneys couldn't get the fluid out during the day, so at night, while i was reclining and asleep, the kidneys worked overtime to cleanse the blood of toxins and remove fluids. This my not be why for you, but the clonidine is likely causing excessive fluid to be removed, that does happen with blood pressure meds and. Clonidine is a bp med technically.
I did a quick review of the symptoms of this drug on Drugs A to Z. I did notice that frequent urination in the night was listed for the transdermal patch of Clonidine, but not listed in the pill form. I would think the side effects would be the same, but not a medical professional. I would call your pharmatist or your doctors office if this continues to be a problem. Hope this is of some help to you...
I took plenty of years of pharmacology and also take a much higher dose of clonidine so I think I know what the deal is. I noticed increased urination at night, but not necessarily during the day. As my dose increased/became more frequent, I noticed an increase in needing to urinate at night. Since it does its job (effectively at that) of lowering blood pressure by ultimately working on the smooth muscles of the vascular system, your body should actually retain water during the day if you are being active. At night, however, if you take your final dose, your body realizes it needs to get rid of the excess fluid as normal, especially as the clonidine's effect wears off some. (it has a relatively long half-life, but it still wears off). So, at rest your kidneys are doing their job to rid the body of excess water, electrolytes, etc. As I am sure you are aware, it does make one thirst; for me, very thirsty. And perhaps I take in more water than needed and that adds to the problem.
At any rate, I guarantee you that there is a correlation, but not necessarily a direct causation
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Oct 2018 • 24 answers
Updated 8 Dec 2009 • 1 answer
Updated 8 Dec 2011 • 4 answers
Updated 22 May 2014 • 3 answers
Updated 6 Aug 2015 • 2 answers